MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCARE RX Q4 SYS W/CORINZ 20; SUCTION ORAL TOOTHBRUSH

SAGE PRODUCTS LLC QCARE RX Q4 SYS W/CORINZ 20; SUCTION ORAL TOOTHBRUSH
Catalog Number 6964
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation ongoing.
 
Event or Problem Description
Report received of a suction oral toothbrush foam disengagement.The reporter stated the green foam on the back of the suction oral toothbrush disengaged and was swallowed by the patient.Reporter stated this was the third time the green foam has come off the back of the suction oral toothbrush and a patient has swallowed it.A photograph was provided and product was returned for evaluation.Although several attempts were made to the reporter to obtain additional information, no response was received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The involved device was returned from the facility for evaluation.Visual inspection of the device showed the top right corner of the foam missing.The missing piece of foam measured approximately 0.5 cm x 0.5 cm.Foam residue remained in place where the foam was missing indicating the presence of glue.During the manufacturing process, there are machine tests in place to ensure that the foam is adhered to the head of the suction oral brush.A labeling review was performed.The instructions for use state "use a bite block when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands.".The reporter did not state if a bite block was in use or if the patient bit down on the foam.A definitive root cause could not be determined.

Brand Name
QCARE RX Q4 SYS W/CORINZ 20
Common Device Name
SUCTION ORAL TOOTHBRUSH
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
MDR Report Key12315976
Report Number0001419181-2021-00014
Device Sequence Number19795347
Product Code JOL
UDI-Device Identifier50618029830758
UDI-Public50618029830758
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number6964
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Event Location Hospital
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1